Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 19, 2020, 8:08 PM CDT for Conway County, Pope County, Van Buren County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2020, 8:08 PM CDT (01:08 UTC)
- Expired
- Mar 19, 2020, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 1.0 in
Counties Conway County, AR, Pope County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 87 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 9:10 PM CDT | HAIL 1 | Clinton, AR | ONE INCH DIAMETER HAIL FELL NEAR THE CLINTON AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
498
WFUS54 KLZK 200108
TORLZK
ARC029-115-141-200200-
/O.NEW.KLZK.TO.W.0018.200320T0108Z-200320T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
808 PM CDT Thu Mar 19 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Van Buren County in north central Arkansas...
North central Conway County in central Arkansas...
East central Pope County in central Arkansas...
* Until 900 PM CDT.
* At 808 PM CDT, a large and extremely dangerous tornado was located
near Hector, or 21 miles northeast of Russellville, moving
northeast at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* Locations impacted include...
Clinton... Appleton...
Beverage Town... Alread...
Brock Creek Campground... Botkinburg...
Rupert... Crabtree...
Scotland... Mountain Man Trailhead...
Culpepper...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3541 9289 3551 9296 3577 9247 3556 9233
TIME...MOT...LOC 0108Z 244DEG 35KT 3548 9287
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$
444 follow-up statements
167
WWUS54 KLZK 200116
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
816 PM CDT Thu Mar 19 2020
ARC029-115-200125-
/O.CAN.KLZK.TO.W.0018.000000T0000Z-200320T0200Z/
Conway AR-Pope AR-
816 PM CDT Thu Mar 19 2020
...THE TORNADO WARNING FOR NORTH CENTRAL CONWAY AND EAST CENTRAL POPE
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central and
north central Arkansas.
LAT...LON 3577 9247 3556 9233 3546 9271 3546 9282
3547 9285 3555 9285 3555 9281 3559 9281
TIME...MOT...LOC 0115Z 235DEG 34KT 3552 9281
$$
ARC141-200200-
/O.CON.KLZK.TO.W.0018.000000T0000Z-200320T0200Z/
Van Buren AR-
816 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
VAN BUREN COUNTY...
At 815 PM CDT, a confirmed large and extremely dangerous tornado was
located 7 miles south of Dabney, or 20 miles west of Clinton, moving
northeast at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Clinton... Beverage Town...
Alread... Brock Creek Campground...
Botkinburg... Rupert...
Crabtree... Scotland...
Mountain Man Trailhead... Culpepper...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3577 9247 3556 9233 3546 9271 3546 9282
3547 9285 3555 9285 3555 9281 3559 9281
TIME...MOT...LOC 0115Z 235DEG 34KT 3552 9281
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...0.00IN
$$
Cavanaugh829
WWUS54 KLZK 200127
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
827 PM CDT Thu Mar 19 2020
ARC141-200200-
/O.CON.KLZK.TO.W.0018.000000T0000Z-200320T0200Z/
Van Buren AR-
827 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
VAN BUREN COUNTY...
At 827 PM CDT, a large and extremely dangerous tornado was located
near Dabney, or 12 miles west of Clinton, moving northeast at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Clinton... Alread...
Rupert... Crabtree...
Botkinburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3558 9234 3554 9270 3557 9273 3563 9273
3577 9247
TIME...MOT...LOC 0127Z 237DEG 36KT 3559 9268
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...0.00IN
$$
Cavanaugh711
WWUS54 KLZK 200142
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
842 PM CDT Thu Mar 19 2020
ARC141-200200-
/O.CON.KLZK.TO.W.0018.000000T0000Z-200320T0200Z/
Van Buren AR-
842 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN VAN BUREN COUNTY...
At 841 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rocky Hill, or near Clinton, moving northeast at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clinton... Crabtree...
Botkinburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3562 9237 3558 9257 3562 9261 3568 9262
3577 9247
TIME...MOT...LOC 0141Z 245DEG 32KT 3564 9255
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
44272
WWUS54 KLZK 200156
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
856 PM CDT Thu Mar 19 2020
ARC141-200206-
/O.EXP.KLZK.TO.W.0018.000000T0000Z-200320T0200Z/
Van Buren AR-
856 PM CDT Thu Mar 19 2020
...THE TORNADO WARNING FOR NORTHEASTERN VAN BUREN COUNTY WILL EXPIRE
AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Arkansas.
LAT...LON 3562 9237 3558 9257 3562 9261 3568 9262
3577 9247
TIME...MOT...LOC 0156Z 244DEG 35KT 3570 9239
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 19, 6:41 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 19, 6:41 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 641 PM CDT Thu Mar 19 2020 .AVIATION... Showers/storms will move through the area tonight, with conditions restricted locally to mvfr or ifr within areas of precipitation. After precip diminishes later tonight, expect low clouds to fill back in. Conditions will improve toward the end of the period. && .PREV DISCUSSION...(ISSUED 213 PM CDT Thu Mar 19 2020) SHORT TERM...Today Through Saturday Night Showers will continue moving through the state this afternoon, becoming more defined along a line of convection later this evening. A 500mb wave with strong vorticity advection will move northeast through Kansas and Missouri this evening, bringing colder air aloft to the southern Plains. Strong surface winds out of the S/SW have been carrying warm, moist air into the state, increasing surface temperatures into the 70s and dewpoints into the 60s and lower 70s. Winds have been observed up to 30mph today in parts of the state. A low level jet will continue to bring increased windspeeds through this evening. Surface heating has been slow, due to widespread cloud cover, however, we're starting to see some breaks in the clouds over western Arkansas. If this trend continues, surface temperatures will warm to the mid 70s to lower 80s, enhancing surface-based CAPE. If cloud cover persists, highs will be just a little lower, in the low/mid 70s to lower 80s. A line of convection will move through the state today and could become severe through this evening. Forecast soundings show SBCAPE >1000-2000 J/kg, with moderate shear values favoring supercells and bowing thunderstorms. Therefore, damaging winds will be the main threat, though isolated large hail and tornadoes will also be possible. Flash flooding will also be a concern today as these storms move through the area. Flooding is more due to the saturated ground from recent rainfall than it is from total forecast accumulation from the storms tonight, which will range from 1/4" to 1 1/2" with higher amounts possible in severe storms. The cold front associated with this system will lower temperatures tonight through Saturday morning, with lows Friday morning in the mid 40s in NW AR, mid to upper 60s in central and southern AR. High pressure will build into the region following this system and winds will shift to a more Nerly direction. Temperatures will only increase to the lower 50s to lower 70s Friday afternoon. Saturday morning lows will drop to the lower 30s (subfreezing) in Nern AR, dropping to the 40s elsewhere in the state. Highs Sat in the lower 50s to lower 60s. LONG TERM...Saturday Night Through Thursday The extended period will remain largely unsettled as several shortwave troughs and weak surface boundaries sweep through the region. Westerly flow aloft will be in place Saturday night, becoming slightly more southerly through Sunday as a weak wave moves over the state. This, coupled with another shortwave trough moving through the central plains on Tuesday, will bring rain chances back to the forecast through early portions of next week. Southerly surface winds will return to the state late Monday, which will help advect warmer and more moist air into the region. This will result in rather high PWAT values across Arkansas, and could bring additional heavy rain to already saturated soils on Tuesday. Therefore, we will continue to monitor for the risk of flash flooding as well as any impacts to already flooded rivers. Temperatures will show quite the warming trend as lows on Saturday in the 30s and 40s and highs in the lower 50s and 60s warm nearly 20 degrees through the end of next week. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until midnight CDT tonight FOR Baxter-Boone- Fulton-Johnson-Logan-Marion-Montgomery-Newton-Polk-Pope-Scott- Searcy-Yell. && Aviation...57
Hazardous weather outlook, Mar 19, 2:30 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 230 PM CDT Thu Mar 19 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 230 PM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Thunderstorms are expected across the area this afternoon through late this evening. Some storms could become strong to severe with damaging winds and tornadoes the main concerns. Locally heavy rainfall will also be possible across mainly western and northern locations, and some localized flash flooding could occur. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Rain will continue over southern Arkansas on Friday before exiting toward the Gulf Coast. It will turn much cooler, with a freeze likely in parts of the Ozark Mountains Saturday morning. Unsettled weather is in the forecast Sunday through Wednesday, with scattered showers and a few rumbles of thunder at times. Even so, impacts will be minor. No severe weather is expected, and any flash flooding will be localized. Rivers in southern and eastern sections of the state will remain elevated. .Spotter Information Statement... Spotter Activation May Be Needed Thursday Evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Mar 19, 7:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 E VALLEY SPRINGS 36.15N 92.94W
03/19/2020 BOONE AR BROADCAST MEDIA
DAMAGE WAS REPORTED TO A HOUSE AND DOWNED POWER LINES
EAST OF VALLEY SPRINGS.
&&
61Local storm report, Mar 19, 7:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
723 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG EVERTON 36.16N 92.91W
03/19/2020 BOONE AR BROADCAST MEDIA
DAMAGE WAS REPORTED TO A HOME IN EVERTON.
&&
61Local storm report, Mar 19, 7:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 5 NW BRUNO 36.20N 92.83W
03/19/2020 MARION AR TRAINED SPOTTER
DAMAGE WAS REPORTED AT BRUNO-PYATT SCHOOL.
&&
61Local storm report, Mar 19, 8:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 N MOUNTAIN HOME 36.38N 92.38W
03/19/2020 E68 MPH BAXTER AR TRAINED SPOTTER
&&
61The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 38 min |
| Mar 19, 7:10 PM CDT | Tornado Warning | LZK | Baxter, Marion | 50 min |
| Mar 19, 7:13 PM CDT | Tornado Warning | LZK | Logan, Scott, Yell | 47 min |
| Mar 19, 7:35 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 40 min |
| Mar 19, 7:50 PM CDT | Flash Flood Warning | LZK | Logan, Yell | 3 hr |
| Mar 19, 7:53 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 22 min |
| Mar 19, 7:55 PM CDT | Tornado Warning | LZK | Baxter, Fulton | 20 min |
| Mar 19, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 40 min |
| Mar 19, 8:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 48 min |
| Mar 19, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 38 min |
| Mar 19, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 32 min |
| Mar 19, 8:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Searcy, Stone, Van Buren | 39 min |
| Mar 19, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Scott, Yell | 37 min |
| Mar 19, 9:01 PM CDT | Flash Flood Warning | LZK | Conway, Pope, Searcy, Van Buren, Yell | 2 hr |
| Mar 19, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Pope, Van Buren, Yell | 44 min |
| Mar 19, 9:07 PM CDT | Tornado Warning | LZK | Conway, Pope, Yell | 38 min |
| Mar 19, 9:14 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 46 min |
| Mar 19, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 25 min |
| Mar 19, 9:29 PM CDT | Tornado Warning | LZK | Independence, Izard, Sharp, Stone | 46 min |
| Mar 19, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Sharp, Stone | 45 min |
| Mar 19, 9:45 PM CDT | Special Weather Statement | LZK | Garland, Perry | 45 min |
| Mar 19, 10:17 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 43 min |
| Mar 19, 10:26 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 34 min |
| Mar 19, 10:47 PM CDT | Special Weather Statement | LZK | White | 28 min |
| Mar 19, 10:54 PM CDT | Special Weather Statement | LZK | Clark, Hot Spring | 51 min |
| Mar 19, 11:14 PM CDT | Special Weather Statement | LZK | Jackson, White, Woodruff | 46 min |
| Mar 19, 11:30 PM CDT | Special Weather Statement | LZK | Grant | 45 min |
| Mar 19, 11:37 PM CDT | Special Weather Statement | LZK | Jackson | 38 min |
| Mar 20, 12:56 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson | 34 min |
| Mar 20, 9:54 AM CDT | River Flood Warning | LZK | Conway, Perry | 48 hr |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.